Kansas, 2015Tornadoes and Hail in Kansas, May 6, 2015
May 6, 2015 · NWS ICT · 15 events in 5 counties and zones
A modest dryline developed across South Central and Central Kansas during the afternoon hours of May 6th, 2015. Moderate instability and shear combined to produce supercell thunderstorms across South Central Kansas and Central Kansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $655,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A modest dryline developed across South Central and Central Kansas during the afternoon hours of May 6th, 2015. Moderate instability and shear combined to produce supercell thunderstorms across South Central Kansas and Central Kansas. |The supercell thunderstorms produced some large hail, but also produced five tornadoes across the area. One of the tornadoes was rated an EF3, with another rated an EF2.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at May 6, 11:25 AM CST, 1 hour 59 minutes earlier.
Area forecast discussion, May 6, 11:25 AM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1225 PM CDT WED MAY 6 2015
...UPDATED FOR 18Z AVIATION DISCUSSION...
.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 341 AM CDT WED MAY 6 2015
TODAY-TONIGHT: WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL
CONTINUE TO LIFT NORTHEAST OR EAST OF THE FORECAST AREA DURING THE
EARLY MORNING HOURS. COULD ACTUALLY BE SEEING THE BACK EDGE OF THE
SHOWERS OVER WRN OK AT THIS TIME. EXPECT MOST OF THE SHOWER
ACTIVITY TO END FROM SW TO NE AS THE MORNING CONTINUES. SOME
UNCERTAINTY ON HOW THIS AFTERNOON WILL EVOLVE AS LOTS OF REMNANT
CLOUD COVER WILL HAMPER ATMOSPHERIC RECOVERY ACROSS THE AREA FOR
LATE AFTERNOON THUNDERSTORM CHANCES.
LATEST SHORT TERM HI-RES MODELS SUGGEST MOST OF SOUTH CENTRAL KS
WILL BREAK OUT FROM THE CLOUD COVER....AS DRYLINE BEGINS TO PUSH
EAST TOWARDS AREAS JUST WEST OF THE FORECAST AREA FOR THE LATE
AFTERNOON HOURS. WITH THIS INCREASED HEATING...LATEST FORECAST
SOUNDINGS SHOW AREAS SW OF ICT BECOMING UNCAPPED LATE THIS
AFTERNOON...WITH MLCAPE VALUES OF 2000-2500 J/KG AND BULK SHEAR OF
35-40 KTS. SO THINK A FEW DISCRETE SUPERCELLS WILL DEVELOP NEAR THE
TRIPLE POINT SOMEWHERE TO THE SW OF KICT LATE THIS AFTERNOON OR
EARLY THIS EVENING. THIS KIND OF SHEAR AND DIRECTIONAL SHEAR (NICE
CURVING HODOGRAPH) SUGGESTS LARGE HAIL AND DAMAGING WINDS. BUT
CANNOT RULE OUT A TORNADO OR TWO...GIVEN THIS HODOGRAPH...AS 0-1KM
STORM RELATIVE HELICITY INCREASES TO 200 J2/KG2...AND SURFACE WINDS
BACK JUST AHEAD OF THE DRYLINE. NOT EXPECTING AN OUTBREAK OF SEVERE
WEATHER...BUT THINK A COUPLE OF SLOW MOVING SUPERCELLS MAY PRODUCE
SOME SIGNIFICANT SEVERE WEATHER WITH POSSIBLY SOME VERY LARGE HAIL.
THINK THE SHOWERS AND THUNDERSTORMS WILL CONTINUE AT LEAST UNTIL
AROUND MIDNIGHT...WITH THE SUPERCELLS AND POSSIBLE TORNADO THREAT
CONTINUING WELL AFTER DARK...AS MLCAPE REMAINS AROUND 2000 J/KG AND
THE LOW LEVEL JET INCREASES DIRECTIONAL SHEAR IN THE LOWEST LAYERS.
EXPECT STORMS TO WANE AFTER MIDNIGHT AS SOME WARMER AIR ALOFT
EFFECTIVELY ENDS THE STORMS.
THU-FRI: THE MOISTURE RICH ENVIRONMENT WILL REMAIN ACROSS THE
REGION FOR THU AND INTO THE START OF THE WEEKEND. THIS WILL LEAD
TO SEVERAL PERIODS OF SEVERE WEATHER FOR THIS TIME FRAME.
EXPECT THE DRYLINE/SURFACE BOUNDARY TO MAKE A LITTLE MORE PROGRESS
TO THE EAST INTO CENTRAL KS FOR THU AFTERNOON/EVENING AS A LOW
PRESSURE AREA DEVELOPS OVER SW KS. THIS WILL CREATE ANOTHER TRIPLE
POINT ACROSS SOUTH CENTRAL KS...AS CONVERGENCE IS A LITTLE BETTER ON
THU THAN TODAY. SO THINK SUPERCELL THUNDERSTORMS MAY BE A LITTLE
MORE WIDESPREAD ON THU AS ATMOSPHERE DESTABILIZES LATE THU AFTERNOON
AND CONVERGENCE INCREASES. BULK SHEAR OF 35-40 KTS AND MLCAPE VALUES
OF 1500-2000 J/KG WILL BE SUFFICIENT TO PRODUCE SEVERE WEATHER WITH
LARGE HAIL AND DAMAGING WINDS. CANNOT RULE OUT A TORNADO OR TWO
...ESPECIALLY OVER SOUTH CENTRAL KS...DURING THE EARLY EVENING
HOURS...AS SURFACE WINDS BACK NEAR THE TRIPLE POINT.
AS THU EVENING PROGRESSES...LOW LEVEL JET WILL INCREASE...WHICH WILL
LEAD TO CONVECTION FILLING IN AND BECOMING SOME SORT OF NORTHEAST
FORWARD PROPAGATING CONVECTIVE COMPLEX (MCS). WILL HAVE TO WATCH THE
OVERNIGHT HOURS ON THU...FOR POSSIBLE TRAINING STORMS AND POSSIBLE
FLOODING.
FORECAST GETS A LITTLE MESSIER FOR FRI...AS POSITION OF THE MAIN
SURFACE BOUNDARY WILL BE PROBLEMATIC AT BEST. BUT GFS AND ECMWF
SUGGESTS THAT THE BOUNDARY WILL BE BECOME QUASI STATIONARY ON
FRI...LOCATED SOMEWHERE ACROSS CENTRAL OR SOUTH CENTRAL KS.
COPIOUS AMOUNTS OF LOW LEVEL MOISTURE WILL STILL BE LOCATED TO THE
SOUTH OF THIS BOUNDARY...AS ANOTHER WEAK SHORTWAVE ROTATES NORTHEAST
ACROSS THE REGION. THIS WILL LEAD TO ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS FOR FRI AFTERNOON/EVENING. COULD SEE ANOTHER SEVERE
WEATHER THREAT ON FRI EVENING...WITH 40 KTS OF BULK SHEAR AND AN
UNSTABLE AIRMASS REMAINING IN PLACE. GFS STILL SUGGESTS CONVECTION
WILL EVOLVE INTO A SLOW MOVING CONVECTIVE COMPLEX (MCS) OF STORMS
ACROSS SOUTHERN KS FRI NIGHT. WILL CERTAINLY HAVE TO KEEP AN EYE ON
THE FLOODING THREAT...AS SOILS WILL PROBABLY BE SATURATED BY THIS
TIME...AND THIS MCS COULD LEAD TO ANOTHER ROUND OF HEAVY RAIN.
KETCHAM
.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 341 AM CDT WED MAY 6 2015
A MORE SIGNIFICANT THREAT OF SEVERE STORMS LOOKS TO ARRIVE ON SAT
AFTERNOON...AS THE MAIN UPPER LOW THAT HAS KEPT MOST OF THE PLAINS
IN THE SW FLOW BEGINS TO FINALLY PUSHES EAST-NORTHEAST INTO THE
PLAINS FOR SAT. WITH THE BETTER ASCENT AND INCREASED BULK SHEAR AND
COPIOUS AMOUNTS OF MOISTURE STILL AROUND UNDER A WEAKLY CAPPED
ENVIRONMENT...THIS SUGGESTS A POSSIBLE HIGH END SEVERE STORM CHANCE
ACROSS THE FORECAST AREA...WITH SOME PARAMETERS SUGGESTING A MORE
WIDESPREAD OUTBREAK OF SEVERE WEATHER AND SUPERCELLS FOR SAT
EVENING.
DRIER AIR LOOKS TO PUSH INTO THE WRN HALF OF THE FORECAST AREA FOR
SUNDAY...WITH THE MAIN SURFACE BOUNDARY LOCATED ACROSS THE FLINT
HILLS AND SOUTHEAST KS. SOME UNCERTAINTY ON PLACEMENT OF THE
BOUNDARY FOR SUNDAY...WITH A SLOWER MOVEMENT SUGGESTING ANOTHER
ROUND OF SEVERE STORMS FOR SE KS ON SUN.
MEDIUM RANGE CONSENSUS SUPPORTS MUCH QUIETER WEATHER BY EARLY NEXT
WEEK...AS THE AFOREMENTIONED SHORTWAVE EJECTS NORTHEAST OF THE
REGION...AND A DRYER AIRMASS FILTERS SOUTH INTO THE PLAINS. THIS
WILL ALLOW THE REGION TO DRY OUT AT LEAST THROUGH THE MIDDLE OF NEXT
WEEK.
KETCHAM
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1220 PM CDT WED MAY 6 2015
ONGOING WIDESPREAD IFR/MVFR CEILINGS ACROSS CENTRAL/SOUTH CENTRAL
KS ARE EXPECTED TO IMPROVE WITH HEIGHT DURING THE AFTERNOON HOURS
WITH SOME BREAKS LIKLEY AS MIXING INCREASES.
ISOLATED TO WIDELY SEPARATED SEVERE STORMS WILL DEVELOP LATE THIS
PM/EVE...POSSIBLY AFFECTING TERMINALS ALONG/WEST OF INTERSTATE
135. WILL INCLUDE VCTS AT RSL...SLN...HUT...ICT SINCE COVERAGE
IS EXPECTED TO BE LIMITED. STORMS MAY AFFECT CNU LATE TONIGHT
ALTHOUGH DIMINISHING IN INTENSITY BY THEN. AREAS OF LOW MVFR OR
IFR CEILINGS ARE EXPECTED TO DEVELOP OVERNIGHT ACROSS CENTRAL AND
SOUTH CENTRAL KS UNDERNEATH LOW-LEVEL JET AXIS.
JMC
&&
.HYDROLOGY...
ISSUED AT 341 AM CDT WED MAY 6 2015
WIDESPREAD RAINFALL MOVED ACROSS THE FORECAST AREA
OVERNIGHT..WITH SOME AREAS RECEIVING OVER AN INCH OF RAINFALL.
ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN
TODAY AND EACH AFTERNOON AND EVENING THROUGH SAT. ADDITIONAL HEAVY
RAINFALL MAY LEAD TO LOCALIZED FLOODING THIS EVENING...WITH THE
CHANCES OF FLOODING AND RIVER FLOODING INCREASING FOR THU THROUGH
SAT NIGHTS.
KETCHAM
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 76 66 79 62 / 50 40 40 70
HUTCHINSON 77 64 79 59 / 40 40 40 70
NEWTON 75 64 78 60 / 50 40 40 70
ELDORADO 75 65 78 62 / 60 40 40 70
WINFIELD-KWLD 77 66 78 63 / 50 40 30 70
RUSSELL 77 61 80 55 / 50 40 50 50
GREAT BEND 77 62 79 56 / 50 30 50 60
SALINA 76 65 79 58 / 50 40 50 60
MCPHERSON 76 64 78 59 / 40 40 40 70
COFFEYVILLE 75 66 79 64 / 70 30 40 60
CHANUTE 75 65 79 63 / 70 30 40 60
IOLA 75 64 78 63 / 70 30 30 60
PARSONS-KPPF 75 66 79 64 / 70 30 40 60
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR KSZ032-033-
047>051-067-068-082-083-091-092.
&&
Hazardous weather outlook, May 6, 11:13 AM CST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1213 PM CDT WED MAY 6 2015
KSZ032-033-047>053-067>072-082-083-091>096-098>100-071715-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1213 PM CDT WED MAY 6 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS AFTERNOON
IN SOUTHEAST KANSAS. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR
SEVERE.
ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON OVER WESTERN AND CENTRAL KANSAS. THESE STORMS WILL HAVE
A SLOW EASTWARD PROGRESSION...AFFECTING MAINLY THE AREA ROUGHLY
ALONG AND WEST OF INTERSTATE 135. ANY OF THE STORMS LATE THIS
AFTERNOON AND EVENING WILL LIKELY BE SUPERCELLS CAPABLE OF
PRODUCING LARGE HAIL UP TO GOLFBALL SIZE...DAMAGING WINDS...AND A
TORNADO OR TWO.
STRONG AND GUSTY SOUTHERLY WINDS WILL AFFECT CENTRAL AND SOUTH
CENTRAL KANSAS THIS AFTERNOON INTO EARLY EVENING...WITH GUSTS OF
40 TO 45 MPH. A WIND ADVISORY HAS BEEN POSTED FOR THIS AREA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
STRONG TO SEVERE THUNDERSTORM CHANCES CONTINUE FOR BOTH THURSDAY
AND FRIDAY AFTERNOON AND EVENING...AS A FRONTAL BOUNDARY GRADUALLY
STALLS ACROSS THE REGION. LARGE HAIL AND DAMAGING WINDS ARE THE
MAIN CONCERNS...ALONG WITH THE POTENTIAL FOR VERY HEAVY RAINFALL
AND FLOODING. A BRIEF TORNADO OR TWO CANNOT BE RULED OUT AS WELL.
THE ACTIVE WEATHER PATTERN WILL CONTINUE FOR SATURDAY AFTERNOON
AND EVENING AND PERHAPS EVEN SUNDAY...AS A STRONG STORM SYSTEM
APPROACHES FROM THE SOUTHWEST. ALL FACETS OF SEVERE WEATHER
...INCLUDING TORNADOES...ARE ONCE AGAIN POSSIBLE. THE SEVERE
WEATHER ON SATURDAY IS LIKELY TO BE MORE WIDESPREAD.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
EARLY EVENING GENERALLY ALONG AND WEST OF INTERSTATE 135.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, May 6, 12:36 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
136 PM CDT WED MAY 6 2015
KSZ048-061915-
ELLSWORTH KS-
136 PM CDT WED MAY 6 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
ELLSWORTH COUNTY IN CENTRAL KANSAS...
* UNTIL 215 PM CDT
* AT 134 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
OVER LORRAINE...OR 12 MILES SOUTHWEST OF KANOPOLIS...MOVING
NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...WILSON...KANOPOLIS...HOLYROOD...GENESEO...LORRAINE...
ELLSWORTH AIRPORT AND KANOPOLIS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3886 9793 3852 9808 3852 9842 3886 9848
TIME...MOT...LOC 1834Z 202DEG 27KT 3856 9828
MCGUIRE
Special weather statement, May 6, 1:05 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
205 PM CDT WED MAY 6 2015
KSZ033-061945-
LINCOLN KS-
205 PM CDT WED MAY 6 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 245 PM CDT
* AT 204 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF ELLSWORTH...MOVING
NORTH AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LINCOLN...BARNARD AND ASH GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3922 9793 3914 9793 3888 9806 3887 9839
3888 9839 3922 9838
TIME...MOT...LOC 1904Z 187DEG 38KT 3888 9820
MCGUIRELocal storm report, May 6, 1:24 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
224 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM TORNADO 6 S LINCOLN 38.96N 98.15W
05/06/2015 LINCOLN KS STORM CHASER
JUST TOUCHED DOWN.
&&
ADKEvent by event
9 hail, 5 tornado, 1 thunderstorm wind. Local standard time, as filed.
Tornado, Lincoln
- When
- May 6, 1:24 PM CST to 1:37 PM CST
- Where
- Lincoln County, 8.84 mi SSW of Lincoln to 2.02 mi NE of Lincoln
- Rating
- EF0
- Path length
- 10.72 mi
- Path width
- 100 yd
- Property damage
- $25,000
- Reported by
- Storm Chaser
- Coordinates
- 38.906, -98.189
Multiple vortex tornado moved to the northeast across open country. Minor damage was noted at one farmstead when a sheet metal roof was blown across the road (DI1 DOD2). Otherwise, minor tree damage occurred sporadically along the path. Several cedar trees were snapped in the cemetery on the east side of Lincoln. The tornado was 100 yards wide.
Hail, Sedgwick
- When
- May 6, 3:42 PM CST
- Where
- Sedgwick County, 0.55 mi E of Mt Hope
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.870, -97.660
Tornado, Sedgwick
- When
- May 6, 3:49 PM CST to 3:57 PM CST
- Where
- Sedgwick County, 2.3 mi SSE of Mt Hope to 3.97 mi NE of Mt Hope
- Rating
- EF3
- Path length
- 5.22 mi
- Path width
- 125 yd
- Continued into
- Harvey, Ks (ICT)
- Injuries
- 1 direct, 0 indirect
- Property damage
- $600,000
- Reported by
- Trained Spotter
- Coordinates
- 37.840, -97.651
Tornado touched down in an open field and quickly grew in strength as it moved slightly east of north. The tornado damaged 3 center pivot irrigation systems and caused damage at a farmstead by demolishing a single car detached garage and ripped off a carport that was attached to a barn. As the tornado moved on to the north, it encountered another farmstead. One house was directly in the path of the tornado and was completely leveled with nothing left standing (DI2 DOD9). The home was built in the late 1800's and was not secured to the foundation. Another home just to the northwest of the main home sustained significant damage to the southeast corner by taking down two small sections of the home. Another barn on the property was a complete loss and the trees experienced significant limb loss and some debarkation. One minor injury was reported. The person affected refused treatment. The tornado was 125 yards wide. This tornado moved into Harvey County.
Tornado, Harvey
- When
- May 6, 3:57 PM CST to 4:17 PM CST
- Where
- Harvey County, 7.91 mi SSE of Burrton to 5.16 mi NE of Burrton
- Rating
- EF2
- Path length
- 11.26 mi
- Path width
- 300 yd
- Property damage
- $30,000
- Reported by
- Trained Spotter
- Coordinates
- 37.913, -97.620
Impressive tornado continued to moved across open country. A small hog barn had the roof blown off and significant tree damage was noted along the path. The worst of which was to a fence row of cedar trees in which they were completely snapped and partially debarked for a width of approximately 150 yards (DI28 DOD5). the maximum width along the path was 300 yards.
Hail, Sedgwick
- When
- May 6, 4:21 PM CST
- Where
- Sedgwick County, 0.55 mi E of Viola
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.480, -97.640
Tornado, Sedgwick
- When
- May 6, 4:38 PM CST to 4:40 PM CST
- Where
- Sedgwick County, 5.64 mi N of Viola to 5.95 mi NNE of Viola
- Rating
- EF0
- Path length
- 0.32 mi
- Path width
- 50 yd
- Reported by
- Storm Chaser
- Coordinates
- 37.560, -97.630
The tornado was observed crossing 71st street south and quickly lifting. The tornado was 50 yards wide.
Tornado, Harper
- When
- May 6, 6:35 PM CST to 6:36 PM CST
- Where
- Harper County, 6.46 mi SW of Anthony to 6.23 mi SW of Anthony
- Rating
- EF0
- Path length
- 0.25 mi
- Path width
- 50 yd
- Reported by
- NWS Employee
- Coordinates
- 37.090, -98.120
A very brief tornado was observed by an off duty weather service employee. The tornado width was 50 yards.
Hail, Harper
- When
- May 6, 6:37 PM CST
- Where
- Harper County, 3.38 mi WSW of Anthony
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.140, -98.090
Hail, Sumner
- When
- May 6, 6:37 PM CST
- Where
- Sumner County, 0.88 mi NW of Caldwell
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.040, -97.610
Hail, Harper
- When
- May 6, 7:12 PM CST
- Where
- Harper County, 4.45 mi E of Danville
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.270, -97.820
Hail, Harper
- When
- May 6, 7:17 PM CST
- Where
- Harper County, 3.08 mi ESE of Danville
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 37.260, -97.850
Half dollar sized hail was reported accumulating and drifting. Via a Kake TV storm spotter.
Hail, Sumner
- When
- May 6, 7:57 PM CST
- Where
- Sumner County, 0.88 mi SE of Conway Spgs
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.390, -97.640
Thunderstorm Wind, Sedgwick
- When
- May 6, 9:14 PM CST
- Where
- Sedgwick County, (Iab) McConnell Arpt
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.620, -97.270
Hail, Sumner
- When
- May 6, 9:26 PM CST
- Where
- Sumner County, 0.69 mi S of Mayfield
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.260, -97.550
Hail, Sedgwick
- When
- May 6, 10:22 PM CST
- Where
- Sedgwick County, 0.88 mi SE of Wichita
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.690, -97.320
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, May 6, 20151 death · 12 injured · $344,000 · EF3 · 53 events
- Tornadoes and Flash Flooding in Texas, May 6 to 9, 20151 death · 5 injured · $1.7 million · EF1 · 56 events
- Flooding in Nebraska, May 6 to 10, 20151 death · $212 million · 12 events
- Tornadoes and Flash Flooding in Nebraska, May 6 to 7, 2015$16 million · EF2 · 27 events
- Tornadoes and Flash Flood in Kansas, May 6 to 7, 20151 injured · $5.8 million · EF2 · 19 events
- Tornadoes and Flash Flood in Kansas, May 6, 2015EF3 · 17 events
- Tornadoes and Flash Flooding in Nebraska, May 6 to 7, 2015$630,000 · EF1 · 13 events
- Tornado and Hail in Texas, May 6, 2015$1,000 · EF2 · 4 events
- Hail in Texas, May 6, 2015$123,000 · 2.75 in hail · 13 events
- Tropical Storm in Guam, May 6 to 13, 2015$100,000 · 1 event
- Lightning Strike in Texas, May 6, 2015$50,000 · 1 event
- Damaging Wind in South Dakota, May 6, 20153 injured · $5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565777, 577255, 565780, 565781, 577256, 565784, 565785, 577257, 577259, 577260, 577287, 577288, 577289, 577290, 577291.